Missouri, 2015Flood in Missouri, December 31, 2015
December 31, 2015 · NWS MEG · 1 event in 1 county or zone
Widespread heavy rainfall resulted in river flooding across parts of the Mid-South including the Missouri Bootheel. Minor flooding occurred along the St.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 1
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Widespread heavy rainfall resulted in river flooding across parts of the Mid-South including the Missouri Bootheel. Minor flooding occurred along the St. Francis River along the Butler County and Dunklin County borders at the end of 2015.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before the first event at Dec 30, 11:26 PM CST, 34 minutes earlier.
Area forecast discussion, Dec 30, 11:26 PM CST, 34 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MEMPHIS TN
1126 PM CST WED DEC 30 2015
.DISCUSSION...
UPDATED FOR 06Z AVIATION DISCUSSION.
&&
.PREV DISCUSSION... /ISSUED 813 PM CST WED DEC 30 2015/
DISCUSSION...
SOME CLEARS SKIES HAVE MOVED INTO PARTS OF EASTERN ARKANSAS AND
THUS HAVE CHANGED FORECAST A LITTLE. MODELS INDICATE THAT THE
CLEARER SKIES WILL NOT MOVE INTO WEST TENNESSEE OR
MISSISSIPPI. ALSO NOT SURE HOW LONG IT WILL STAY CLEAR AS THE
ATMOSPHERE IS FAIRLY SATURATED IN THE LOWEST 3KFT. HAVE LOWERED
SKY COVER AND TEMPERATURES FOR EASTERN ARKANSAS ALONG WITH THE LOW
TEMPERATURES. OTHER AREAS LOOK TO BE ON TRACK.
UPDATE OUT SHORTLY.
TLSJR
&&
.PREV DISCUSSION... /ISSUED 531 PM CST WED DEC 30 2015/
DISCUSSION...
UPDATED FOR 00Z AVIATION DISCUSSION.
PREV DISCUSSION... /ISSUED 310 PM CST WED DEC 30 2015/
DISCUSSION...
CURRENTLY...LOW CLOUDS ARE TRAPPED ACROSS THE REGION AND CONTINUE
TO COVER MOST OF THE MIDSOUTH. TEMPS RANGE FROM THE LOWER 40S
ACROSS NORTHEAST ARKANSAS TO LOWER 50S TOWARD TUPELO. WINDS ARE
LIGHT FROM THE N/NW.
1040 MB SURFACE HIGH PRESSURE SYSTEM BUILD SOUTH INTO THE SOUTHERN
PLAINS OVER THE NEXT COUPLE OF DAYS KEEPING THE MIDSOUTH IN COOL
NORTHERLY SURFACE FLOW. LOW CLOUDS WILL CONTINUE TO HANG AROUND
THROUGH MUCH OF THURSDAY. 12Z NAM...WHICH OFTEN DOES WELL WITH
THESE CLOUDS...FINALLY CLEARS THEM OUT THURSDAY NIGHT. MEANWHILE
MID AND HIGH CLOUDS IN THE QUICK SW FLOW ALOFT WILL SKIRT SOUTHERN
PARTS OF THE MIDSOUTH THROUGH THE END OF THE WEEK. ANY RAIN SHOULD
REMAIN SUPPRESSED WELL TO THE SOUTH SO REMOVED POPS FROM NORTH
MISSISSIPPI DURING THE THU-FRI TIME FRAME.
WENT ABOVE GUIDANCE TONIGHT DUE TO CLOUDS AND BELOW FOR HIGH TEMPS
ON THURSDAY. AS SKIES CLEAR OUT BY THIS WEEKEND EXPECT A COUPLE OF
COLD NIGHTS WITH LOWS IN THE 20S. DRY AND SEASONABLY COOL WEATHER
WILL CONTINUE INTO NEXT WEEK AS HIGH PRESSURE ALOFT BUILDS INTO
THE REGION AND SURFACE HIGH PUSHES SOUTH INTO THE EASTERN U.S. AN
UPPER LEVEL DISTURBANCE COULD BRING SOME RAIN...AMOUNTS WOULD BE
LIGHT...TO THE REGION BY MIDWEEK.
SJM
&&
.AVIATION...
06Z TAFS
CLEARING LINE OF MVFR STRATUS HAS SLOWLY MARCHED EAST THIS EVENING
WITH MEM NOW SCT/VFR. BELIEVE VFR WEATHER MAY FLIRT WITH MEM AND MKL
THROUGH THE NIGHT...WITH HIGHER CONFIDENCE THAT STRATUS WILL HOLD
FAST AT TUP UNTIL LATER IN THE DAY. NORTHERLY WINDS AT 3-8KTS.
JAB
&&
.MEG WATCHES/WARNINGS/ADVISORIES...
AR...NONE.
MO...NONE.
MS...NONE.
TN...NONE.
&&
Hazardous weather outlook, Dec 30, 3:11 AM CST, 20 hours 49 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MEMPHIS TN
311 AM CST WED DEC 30 2015
ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115-
MSZ001>017-020>024-TNZ001>004-019>022-048>055-088>092-311200-
ALCORN-BENTON MS-BENTON TN-CALHOUN-CARROLL-CHESTER-CHICKASAW-CLAY-
COAHOMA-CRAIGHEAD-CRITTENDEN-CROCKETT-CROSS-DESOTO-DECATUR-
DUNKLIN-DYER-FAYETTE-GIBSON-GREENE-HARDEMAN-HARDIN-HAYWOOD-
HENDERSON-HENRY-ITAWAMBA-LAFAYETTE-LAKE-LAUDERDALE-LAWRENCE-
LEE AR-LEE MS-MADISON-MARSHALL-MCNAIRY-MISSISSIPPI-MONROE-OBION-
PANOLA-PEMISCOT-PHILLIPS-POINSETT-PONTOTOC-PRENTISS-QUITMAN-
RANDOLPH-SHELBY-ST. FRANCIS-TALLAHATCHIE-TATE-TIPPAH-TIPTON-
TISHOMINGO-TUNICA-UNION-WEAKLEY-YALOBUSHA-
311 AM CST WED DEC 30 2015
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST ARKANSAS...
THE MISSOURI BOOTHEEL...NORTH MISSISSIPPI...AND WEST TENNESSEE.
.DAY ONE...TODAY AND TONIGHT
MODERATE RIVER FLOODING WILL CONTINUE TO OCCUR ACROSS PARTS OF
EXTREME NORTHEAST ARKANSAS AND ALONG THE TENNESSEE RIVER. PLEASE
LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET
FOR THE LATEST RIVER FLOODING INFORMATION.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY
MODERATE RIVER FLOODING WILL CONTINUE ACROSS PARTS OF EXTREME
NORTHEAST ARKANSAS AND ALONG THE TENNESSEE RIVER.
MODERATE TO MAJOR RIVER FLOODING IS FORECAST FOR THE MAIN STEM OF
THE MISSISSIPPI RIVER SOUTH TO AT LEAST TUNICA MISSISSIPPI BY
THIS WEEKEND. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO
WEATHER.GOV ON THE INTERNET FOR THE LATEST RIVER FLOODING
INFORMATION.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME.
KRM
Flood, Dunklin
- When
- December 31, 12:00 AM CST to 12:00 PM CST
- Where
- Dunklin County, 1.73 mi ESE of Wilhelmina to 1.59 mi ESE of Wilhelmina
- Cause
- Heavy Rain
- Deaths
- 1 direct, 0 indirect
- Reported by
- Newspaper
- Coordinates
- 36.511, -90.151
A person drowned when attempting to swim in the St. Francis River while it was flooded.
- Flood
- Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Winter Weather in Texas, December 31, 20155 injured · $200,000 · 1 event
- Dense Fog in Virginia, December 31, 20157 events
- Dense Fog in Colorado, December 31, 20152 events
- Dense Fog in West Virginia, December 31, 20151 event
- High Wind in Alaska, December 31, 201556 kt wind · 1 event
- Dense Fog in Utah, December 31, 20151 event
- High Wind in Texas, December 31, 20151 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 613669.